1. Nikki

    Nikki Member

    Okay, this is a first for me. Had appt to get cortison for knees (after bad fall about 5 wks ago). Told my Rheumy about the overwhelming fatigue from the CFS, in addition to the pain.

    He's usually very conservative when it comes to drugs, but he thought 5mg of Adderal would help.

    Has anyone taken this . . . any good results. I would not be taking this every day, just when I MUST do something (like every yr or so, lol).

    Thanks for any advice you can give me.

    Soft Hugs,
    Sharon
  2. spacee

    spacee Member

    somewhat different from Adderal. I needed it to be awake enough to make
    it to appts.

    After a year or more, it aggravated my sensitivity to light and sound to the
    point that some of my doc appts were with the lights out. (had windows) and
    dentist appt with headphones like you wear at the rifle range (recommended
    by ENT.

    THEN, I looked at the back of NADH which I have taken for decades. It recommended more than what I was taking. I had started out well, taking
    the 10mg on an empty stomach (no eating for 30 mins). Used to keep it
    by my bed.

    But over the course of decades, I was just swallowing it and then eating.

    Well, THAT was wrong. I can take up to 40mg a day but I take 30 in am on
    empty stomach for 30 mins and it is working much better.

    It is not a stimulant. It is not cheap. It is sold here.

    Soft Hugs to you too!

    Spacee
  3. Nikki

    Nikki Member

    My dr. just said to take 5mg x 2 a day or adjust upward if needed. Will read the information page more carefully about how to take it. Fibro fog has been very bad lately.

    My Rheumy had just read about a new study re: fibro fog,CFS and FMS, and this new study recommended taking low dose Adderal (I have generic).

    He had previously rx'd Provigil, but that made me too jittery . . . even 1/2 a pill. So, stopped taking it.

    I took 5mg this am. Will post about whether it helps or not.

    Sharon
    [This Message was Edited on 08/23/2012]
  4. The only problem with Adderal is that your body slowly builds up a resistence, so the dosage has to be continually increased. My daugter had to take it for her ADHD, and found this to be a problem. Also, it can cause headaches in the evening when the med is wearing off.

    It may work better if it doesn't have to be taken daily, perhaps. I had been told that it's not meant to be taken longterm.

    Hope this helps! Let me know how it works out for you!

    Blessings and Hugs,
    Shel
  5. hermitlady

    hermitlady Member

    I have taken several different stims over the yrs. They all helped a lot at first (energy, motivation, mood)...but as another poster mentioned, I built up a tolerance quickly and always had to increase by dose.

    I tend to have addictive traits w stims and narcotic pain meds, so after a few yrs off and on the stims, I decided to stop taking them. Also, several yrs ago I stopped taking Norco due to the need to keep increasing dosage.

    I didn't realize it, but my personality and mood were affected by both these types of meds. So now, I take NSAIDS, some Provigil (just ran out ) and lots of supps.

    Some people do well on stims and don't have a problem w having to increase the dosage. It was a false sense of energy for me and I would nearly always overdo it and CRASH really bad...including horrible depr when I weaned off of Dexedrine and or Ritalin.

    Good luck to you...let us know how this works for you.
  6. Nikki

    Nikki Member

    My intention is to not take every day . . . but, I know how that goes. I'm telling myself to just take on those days I absolutely have to; now, I just need to listen to myself and to others on the board.

    It helps that y'all keep drumming that into my head. I took only 1 - 5mg dose today, and felt it helped. Maybe, it's just the placebo effect.

    Soft Hugs,
    Sharon
  7. Nikki

    Nikki Member

    Well, I quit the adderall awhile back. I took it for a little over a month but couldn't get used to the nauseous effect it had on me. Ugg

    I'm sorry it didn't help me, cause the CFS had just been debilidating.

    Hope others have better luck with this drug.

    Soft Hugs,
    Sharon